Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Long chains of nearly doubled primes


Author: Günter Löh
Journal: Math. Comp. 53 (1989), 751-759
MSC: Primary 11A41; Secondary 11Y11
MathSciNet review: 979939
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A chain of nearly doubled primes is an ordered set $ \{ {a_1},{a_2}, \ldots ,{a_\lambda }\} $ of prime numbers, interlinked by $ {a_k} = 2{a_{k - 1}} \pm 1$. A search for long chains of this kind has been performed in the range $ {a_1} < {2^{50}}$. Chains of length up to 13 have been found. Shorter chains have been counted in some restricted ranges. Some of these counts are compared with the frequencies predicted by a quantitative version of the prime k-tuples conjecture.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11A41, 11Y11

Retrieve articles in all journals with MSC: 11A41, 11Y11


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0979939-8
PII: S 0025-5718(1989)0979939-8
Keywords: Nearly doubled primes, prime chains, Cunningham chains, prime k-tuples conjecture
Article copyright: © Copyright 1989 American Mathematical Society